MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, BEV, 11G 4"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

MEDOS INTERNATIONAL SàRL CH CONF INTRO NDLE, BEV, 11G 4"; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 283902411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); No Code Available (3191)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Per reporter: patient came in to get a vertebroplasty in the angiography suites.This is a routine procedure that the neuroradiologist does.They had put cement in on one side and was ready to do the same on the other side of the vertebral body.However as they were about to take out the beveled tip introducer to replace it with the cement introducer- they could not take it out.After attempts, the handle came off, leaving the needle in the vertebral body.We tried various ways of taking the needle out ¿ including slaphammer, different forceps (kelly, kochers), different rod holders but in the end they had to transfer the patient up to main theatres where a neurospinal consultant opened up the patient.He successfully retrieved the needle by drilling around it and then pulling it out.Both doctors made mention that the patient is highly sclerotic making the bone very hard.

Brand Name
CONF INTRO NDLE, BEV, 11G 4"
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7986235
Report Number1526439-2018-50998
Device Sequence Number16188668
Product Code GAA
UDI-Device Identifier10705034209401
UDI-Public(01)10705034209401
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283902411
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;